Alert archive / Wisconsin / Special Weather Statements in 2019

Special Weather Statement, NWS Milwaukee, WI

August 3, 2019Fond du Lac County, Wisconsin

NWS Milwaukee, WI issued this special weather statement at Aug 3, 2019, 3:11 PM CDT for Fond du Lac County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2019, 3:11 PM CDT (20:11 UTC)
Expired
Aug 3, 2019, 3:45 PM CDT
In force
34 min
Issued by
NWS Milwaukee, WI

County Fond du Lac County, WI

The radar

The Milwaukee radar (KMKX), 71 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2019-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 538 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2019-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
538 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1098 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

689 
WWUS83 KMKX 032011
SPSMKX

Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
311 PM CDT Sat Aug 3 2019

WIZ051-058-032045-
Dodge-Fond Du Lac-
311 PM CDT Sat Aug 3 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FOND DU LAC AND
NORTHEASTERN DODGE COUNTIES...

At 311 PM CDT, a strong thunderstorm was located near Oakfield, or 7
miles south of Fond Du Lac, moving southeast at 15 mph.

Winds of 30 to 40 mph and pea size hail are possible with this storm.

Locations impacted include...
Fond Du Lac, Mayville, Lomira, Campbellsport, Theresa, Oakfield,
Ashford, Byron, Eden, Brownsville, Knowles and Waucousta.

LAT...LON 4358 8818 4354 8832 4354 8840 4352 8840
      4348 8853 4370 8861 4379 8840
TIME...MOT...LOC 2011Z 333DEG 12KT 4368 8846 

$$

KUROSKI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 3, 12:21 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Aug 3, 12:21 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1221 PM CDT Sat Aug 3 2019

.UPDATE...Sct showers and tstorms have developed along the lake
breeze and sfc trough over east central WI and just north of
Milwaukee. With no shear the storms quickly cycle to the
dissipating stage and move sewd with the mean flow. New
development will continue through the afternoon and into the early
evening as the sfc trough/lake breeze front progresses wwd.

For late tnt and Sun a weak shortwave trough will move from Canada
into MI followed by weak shortwave riding for the afternoon. At
the sfc, a weak cool front will stall over wrn WI with high
pressure settling over Lake MI, MI, and Lake Huron. There will be
slight chances for showers and storms over south central WI Sun
afternoon along the weak wind shift boundary.

&&

.AVIATION(18Z TAFS)...Sct-bkn035-045 cumulus and cumulus congestus
this afternoon into the early evening with sct showers and
tstorms. A humid airmass will lead to areas of fog late tnt
through 13Z or 14Z Sun mainly over south central WI. Patchy dense
fog may occur in the river valleys and low lying areas. Sct035-045
cumulus and cumulus congestus will form once again on Sun but
greatest over south central WI with slight chances of showers and
tstorms.

&&

.PREV DISCUSSION... (Issued 630 AM CDT Sat Aug 3 2019)

UPDATE...
No changes to the forecast.

AVIATION(12Z TAFS)...
Patchy fog will improve over the next hour or two. Light winds will
dominate through Sunday. There is a chance for thunderstorms this
afternoon and evening with reduced ceilings and visbys possible.
Otherwise VFR conditions expected for today. Fog is likely tonight
into Sunday morning, especially for western and central areas,
where it could be dense. MVFR ceilings are possible for a time
Sunday morning. Then VFR conditions are expected on Sunday.

PREV DISCUSSION... (Issued 337 AM CDT Sat Aug 3 2019)

SHORT TERM...
Today and Tonight...Forecast confidence high.

Fog is possible in the lower lying areas this morning but with
clouds overhead don't expect it to be dense.

A weak back door cold front will move down the lake today as high
pressure moves across Ontario. As it pushes inland winds will become
northeast this afternoon and it will likely kick off scattered
showers and thunderstorms. This activity may continue into the
evening towards southwest Wisconsin. We will have 1000-2000 J of
surface based cape but only 10 to 20 knots of shear so don't expect
anything severe. PW values are 1.6 so expect some heavy downpours.

Fog is likely tonight, especially in the west, due to weak flow,
higher dewpoints, and moisture from showers today.

Sunday...Forecast confidence high.

High pressure will continue to dominate but weaken as it shifts
south across the eastern Great lakes. Instability continues but
soundings are drier. Some models are showing some precip but with
little forcing we will likely be dry with a few clouds. A weak lake
breeze will keep temperatures slightly cooler near the lake.

LONG TERM...

Sunday night through Monday night...Forecast confidence medium.

A few showers are possible toward the Dells Sunday evening,
quickly dissipating after sunset. Seasonably warm conditions will
continue and southerly flow will keep dewpoints well into the 60s.

Will need to keep an eye on the forecast for Monday. An
approaching cold front will become a focus for organized showers
and storms. There is enough shear expected with diurnal
heating/peak instability to be concerned about the risk of severe
storms. The question is all about timing. Ideal timing will result
in wind/hail concerns. Slower timing (as portrayed by the latest
ECMWF solutions) and the severe risk will be shunted further to
our northwest.

Tuesday onward...Forecast confidence medium.

There is consensus for northwest flow aloft, which isn't bad news
for the heart of summer. Uncertainty resides with any shortwaves
within this pattern that may spark a round of showers/storms on
occasion.

Overall, conditions for the first full week of August will be
rather pleasant with temperatures right around average, trending
below average toward the end of the week and next weekend. For
the time being, will keep PoPs on the low side given timing
uncertainties that will be better resolved with future model runs.

AVIATION (09Z TAFS)...
Light winds will dominate through Sunday. Some fog is possible
this morning mainly in lower lying areas. There is a chance of
thunderstorms this afternoon and evening with lower ceilings and
visbys possible. Otherwise VFR conditions expected for today. Fog
and MVFR ceilings are likely tonight into Sunday morning,
especially for western and central areas.

MARINE...
A cold front will move down the lake during the day. Winds will
become north to northeast around 15 knots across the open waters.
Waves will build 1 to 2 feet in the nearshore tonight. Weaker
winds are expected on Sunday.

Southwest winds will be more elevated Sunday night into Tuesday.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Update...Gehring
Today/Tonight and Aviation/Marine...Marquardt
Sunday THROUGH Friday...Gagan
Hazardous weather outlook, Aug 3, 3:49 AM CDT, 11 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
349 AM CDT Sat Aug 3 2019

WIZ046-047-051-052-056>060-062>072-040900-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
349 AM CDT Sat Aug 3 2019

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

Widely scattered thunderstorms will pose a risk of cloud to ground
lightning this afternoon through early this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Additional thunderstorm chances are forecast Sunday afternoon and
evening, mainly toward the Dells. Strong storms are possible with
a cold front passage Monday evening. There is another chance for
a few storms on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-040900-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
349 AM CDT Sat Aug 3 2019

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

Widely scattered thunderstorms will pose a risk of cloud to ground
lightning this afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Strong storms are possible with a cold front passage Monday
evening. There is another chance for a few storms on Thursday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-040900-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
349 AM CDT Sat Aug 3 2019

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

Widely scattered thunderstorms will pose a risk of cloud to ground
lightning this afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Strong storms are possible with a cold front passage Monday
evening. There is another chance for a few storms on Thursday.

www.weather.gov/mkx

In the hours before

Special weather statement, Aug 3, 12:44 PM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1244 PM CDT Sat Aug 3 2019

WIZ052-060-031815-
Sheboygan-Ozaukee-
1244 PM CDT Sat Aug 3 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN OZAUKEE COUNTY...

At 1244 PM CDT, a strong thunderstorm was located over Fredonia, or
near Saukville, moving southeast at 20 mph.

Nickel size hail is possible with this storm.

Locations impacted include...
Mequon, Grafton, Port Washington, Saukville, Belgium, Fredonia,
Newburg and Waubeka.

LAT...LON 4341 8785 4339 8787 4338 8786 4338 8787
      4330 8789 4327 8790 4327 8792 4338 8804
      4348 8804 4355 8792 4347 8780
TIME...MOT...LOC 1744Z 321DEG 16KT 4344 8795

KUROSKI
Special weather statement, Aug 3, 1:09 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
109 PM CDT Sat Aug 3 2019

WIZ065-066-031845-
Waukesha-Milwaukee-
109 PM CDT Sat Aug 3 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MILWAUKEE AND
NORTHEASTERN WAUKESHA COUNTIES...

At 109 PM CDT, a strong thunderstorm was located over Butler, or near
Brookfield, moving southeast at 15 mph.

Winds of 30 to 40 mph and pea size hail are possible with this storm.

Locations impacted include...
Milwaukee, West Allis, Wauwatosa, New Berlin, Brookfield, Greenfield,
Menomonee Falls, Sussex, Hales Corners, Elm Grove, West Milwaukee,
Butler, Lannon, State Fair Park, Marquette University, Mitchell Park
Domes, Milwaukee Co Zoo and Miller Park.

LAT...LON 4305 8789 4304 8789 4294 8807 4313 8820
      4319 8809 4306 8788
TIME...MOT...LOC 1809Z 322DEG 14KT 4309 8808

KUROSKI
Special weather statement, Aug 3, 1:25 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
125 PM CDT Sat Aug 3 2019

WIZ065-066-031900-
Waukesha-Milwaukee-
125 PM CDT Sat Aug 3 2019

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MILWAUKEE AND
EASTERN WAUKESHA COUNTIES...

At 124 PM CDT, a strong thunderstorm was located over Waukesha
moving southeast at around 15mph, with the outflow moving southwest
at 20 mph.

Winds of 30 to 40 mph and pea size hail are possible with this storm
and the associated outflow.

Locations impacted include...
Waukesha, West Allis, Wauwatosa, New Berlin, Brookfield, Greenfield,
Muskego, Pewaukee, Sussex, Elm Grove, Big Bend and Milwaukee Co Zoo.

LAT...LON 4312 8821 4304 8802 4287 8813 4297 8837
TIME...MOT...LOC 1824Z 025DEG 17KT 4299 8820

KUROSKI
Special weather statement, Aug 3, 1:46 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
146 PM CDT Sat Aug 3 2019

WIZ058-059-065-031915-
Dodge-Waukesha-Washington-
146 PM CDT Sat Aug 3 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WAUKESHA AND
SOUTHWESTERN WASHINGTON COUNTIES...

At 145 PM CDT, a strong thunderstorm was located near Merton, or 7
miles south of Hartford, moving southeast at 20 mph.

Winds of 30 to 40 mph and pea size hail are possible with this storm.

Locations impacted include...
Pewaukee, Sussex, Hartland, Delafield, Merton, Lannon, Chenequa,
Stone Bank, North Lake and Holy Hill.

LAT...LON 4325 8848 4329 8835 4314 8818 4307 8837
TIME...MOT...LOC 1845Z 330DEG 16KT 4322 8838

KUROSKI
Special weather statement, Aug 3, 3:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
311 PM CDT Sat Aug 3 2019

WIZ051-058-032045-
Dodge-Fond Du Lac-
311 PM CDT Sat Aug 3 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FOND DU LAC AND
NORTHEASTERN DODGE COUNTIES...

At 311 PM CDT, a strong thunderstorm was located near Oakfield, or 7
miles south of Fond Du Lac, moving southeast at 15 mph.

Winds of 30 to 40 mph and pea size hail are possible with this storm.

Locations impacted include...
Fond Du Lac, Mayville, Lomira, Campbellsport, Theresa, Oakfield,
Ashford, Byron, Eden, Brownsville, Knowles and Waucousta.

LAT...LON 4358 8818 4354 8832 4354 8840 4352 8840
      4348 8853 4370 8861 4379 8840
TIME...MOT...LOC 2011Z 333DEG 12KT 4368 8846

KUROSKI

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 12:44 PM CDTSpecial Weather StatementMKXOzaukee31 min
Aug 3, 1:09 PM CDTSpecial Weather StatementMKXWaukesha36 min
Aug 3, 1:25 PM CDTSpecial Weather StatementMKXWaukesha35 min
Aug 3, 1:46 PM CDTSpecial Weather StatementMKXWaukesha29 min
Aug 3, 3:24 PM CDTSpecial Weather StatementMKXKenosha36 min
Aug 3, 3:27 PM CDTSpecial Weather StatementMKXSheboygan33 min
Aug 3, 3:54 PM CDTSpecial Weather StatementMKXFond du Lac36 min
Aug 3, 3:58 PM CDTSpecial Weather StatementMKXSheboygan32 min
Aug 3, 4:04 PM CDTSpecial Weather StatementMKXJefferson26 min
Aug 3, 4:30 PM CDTSpecial Weather StatementMKXJefferson15 min
Aug 3, 4:34 PM CDTSpecial Weather StatementMKXFond du Lac26 min
Aug 3, 5:42 PM CDTSpecial Weather StatementMKXFond du Lac33 min
Aug 3, 6:01 PM CDTSpecial Weather StatementMKXGreen Lake14 min

Nearby

Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.